News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: possible addiction


 dlamb101 - Mon Dec 18, 2006 1:54 pm

I am 35 years old construction worker, male that has had 3 concussions in the past 8 years. I have taken Vicodin before with no problems but this time after the last concussion, I felt that the vicodin made me thinks more clearly and inabled me to stay an task and preform better. Not a since of euphoria or a "high" just a better running brain. Is this addiction or what. i am afriad to ask my regular doctor. I am out of prescription and really don't need them right now. what do you think? Am i addictiedor is this an chemical/physical response to the concusions
 Dr. Chan Lowe - Mon Dec 18, 2006 5:15 pm

User avatar If you're out of the vicodin and don't need them, I would suggest not taking any more. If you still need them for pain, then you should take them.

Addiction is a strange thing. Often people will be on large amounts of narcotics in the hospital and once the need for those (i.e. pain, sedation, etc.) is gone, they never have a craving to have more. Others get just a little narcotics and develop an intense desire to continue them. We really don't understand what the difference between person A and person B is.

If you've been using the vicodin for pain and it helps alleviate the pain, then this can easily help you think clearer. So I wouldn't use that as a marker for addiction.

I would discuss with your doctor if you are concerned about taking the vicodin but are still in pain. You may be able to come up with alternative methods. If you are doing well and don't need it, I would suggest avoiding it. This helps avoid the potential for addiction and the possible side effects of unneeded medication.

Hope this helps.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here